MAUDE Adverse Event Report: C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER

C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Model Number 9004
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/15/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis/preliminary evaluation: upon receipt of the sample, visual examination was performed over the entire length of the catheter which revealed the catheter was returned with the procedural introducer sheath covering the catheter's balloon area.Once removed from the distal area, the balloon was wrinkled, kinked, and scratches were present on the middle of the balloon.The catheter shaft between the 23-24 cm geomarkers.The introducer sheath was moved proximally along the length of the catheter shaft to fully examine the balloon area.Functional testing revealed negative pressure could not be maintained.An indeflator was used in an attempt to inflate the balloon, but a small longitudinal material rupture was identified in the mid to distal area of the balloon.The edges of the rupture appear to be smooth, without variations.A lot history review revealed this is the only complaint associated with difficulty to remove through the introducer sheath along and subsequent longitudinal material rupture for this lot.A device history record (dhr) review was performed and noted the device was manufactured to specification prior to being released for distribution.Conclusion: returned product analysis confirmed the lutonix dcb was difficult to remove through the introducer sheath with a small longitudinal material rupture, likely preventing complete deflation of the balloon necessary for successful retraction.It is unknown if the balloon was completely deflated under fluoroscopy prior to attempting to retract the lutonix dcb catheter from the patient.There was nothing found to indicate there was a manufacturing related cause for this event.Although requested, the patient demographics are unavailable.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported, after a successful treatment, a lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheter allegedly was difficult to retract and became stuck in the introducer sheath.The health care professional (hcp) inflated the lutonix dcb successfully to treat the target lesion.As the hcp was removing the lutonix dcb, it became stuck within the introducer sheath.It is unknown if the balloon was completely deflated under fluoroscopy or of if negative pressure was applied to the balloon.The hcp removed the lutonix dcb and the introducer sheath as a single unit while maintaining patient access with the guidewire.An additional introducer sheath was placed and the hcp completed the procedure successfully.The lutonix dcb has been returned.During the preliminary evaluation, it was discovered that the sample had a small longitudinal material rupture.No adverse patient outcomes were reported.

Brand Name
LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Common Device Name
DRUG COATED BALLOON PTA CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (GFO)
289 bay road
queensbury NY 12804
MDR Report Key7185549
Report Number3006513822-2018-00001
Device Sequence Number18850239
Product Code ONU
UDI-Device Identifier00801741122934
UDI-Public(01)00801741122934
Combination Product (Y/N)N
PMA/510(K) Number
P130024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2020
Device Model Number9004
Device Catalogue Number9090475700060
Device Lot NumberGFBQ1407
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/12/2017
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date01/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1